MAUDE Adverse Event Report: MEDTRONIC MEXICO EUPHORA RX; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY,

MEDTRONIC MEXICO EUPHORA RX; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY,
Model Number EUP3512X
Medical Device Problem Codes Deflation Problem (1149); Entrapment of Device (1212); Difficult to Remove (1528); Detachment of Device or Device Component (2907)
Health Effect - Clinical Codes Device Embedded In Tissue or Plaque (3165); Insufficient Information (4580)
Date of Event 04/06/2025
Type of Reportable Event Death
Event or Problem Description
It was reported that during a procedure involving a euphora balloon rx, the device became stuck in the inflated position within the left main to circumflex artery.The complication arose during final post-dilatation of stents in the left main coronary artery extending into the left circumflex artery, when a 3.5x15 mm non-medtronic nc balloon fractured.The distal (monorail) opaque tip separated from the hypotube and remained within the coronary artery, stuck in the previously implanted stent in the left main to the circumflex artery.Multiple unsuccessful attempts were made to retrieve the fractured non-medtronic balloon.During efforts to retrieve the non-medtronic device, a euphora balloon rx was introduced and subsequently became stuck in the same segment, also in the inflated position.An attempt was made to deflate the euphora balloon by cutting the shaft, but this was unsuccessful.Several additional retrieval efforts failed.The patient was ultimately referred for surgical intervention for potential device retrieval and coronary artery bypass grafting (cabg).
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Additional information: the lesion being treated was very calcified, at a 90 degree angle, bifurcated and had 90% stenosis.It was not difficult to remove the protective sheath or the packaging stylette.The euphora device was inspected before use with no issues noted.Resistance was not noted while advancing the device to the lesion.A concentration of 30/50 contrast/saline was used.The previously implanted stents were non-medtronic devices.There were no difficulties noted during inflation of the device.Four inflations were performed prior to the deflation difficulties.Inflation pressures of 15, 19, 18, and 12 atm were applied, respectively, for each inflation.The device was moved or repositioned while inflated.The balloon failed to deflate.The detached portion of the euphora device was not successfully removed from the patient.The cabg was successfully performed but with the balloon still in the patient anatomy.The patient later passed away.Device lot number provided.Patient weight provided.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Additional information: annex d code.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
EUPHORA RX
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY,
Manufacturer (Section D)
MEDTRONIC MEXICO
av. paseo del cucapah #10510
tijuana,bc 22570
MX  22570
Manufacturer (Section G)
MEDTRONIC MEXICO
av. paseo del cucapah #10510
tijuana,bc 22570
MX   22570
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key22037070
Report Number9612164-2025-02447
Device Sequence Number12849837
Product Code LOX
UDI-Device Identifier00643169560277
UDI-Public(01)00643169560277(17)260827(10)229541903
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K143480
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/18/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/27/2026
Device Model NumberEUP3512X
Device Catalogue NumberEUP3512X
Device Lot Number229541903
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/12/2025
Supplement Date Received by Manufacturer06/25/2025
08/15/2025
Initial Report FDA Received Date05/16/2025
Supplement Report FDA Received Date07/24/2025
08/18/2025
Date Device Manufactured08/27/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Death; Required Intervention;
Patient Age76 YR
Patient SexFemale
Patient Weight80 KG